Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind advisory at Apr 13, 2023, 7:07 AM CDT for 4 counties in Florida; Coffee County, Dale County, Geneva County, Alabama. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2023, 7:07 AM CDT (12:07 UTC)
- Expired
- Apr 13, 2023, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Bay County, FL, Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 38 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
010 WWUS72 KTAE 131207 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 807 AM EDT Thu Apr 13 2023 FLZ108-112-131500- /O.NEW.KTAE.WI.Y.0006.230413T1207Z-230413T1500Z/ South Walton-Coastal Bay- Including the cities of Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, and Magnolia Beach 707 AM CDT Thu Apr 13 2023 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Southeast winds 10 to 20 mph with gusts of 40 to 45 mph. * WHERE...South Walton and Coastal Bay Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 26 to 39 mph are expected for at least 2 hours, or gusts between 40 to 57 mph for any length of time are possible.Use extra caution when driving, especially if operating a high profilevehicle. Secure outdoor objects. && $$
2 follow-up statements
982 WWUS72 KTAE 131246 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 846 AM EDT Thu Apr 13 2023 FLZ007-008-010-012-131500- /O.EXA.KTAE.WI.Y.0006.000000T0000Z-230413T1500Z/ North Walton-Central Walton-Washington-Inland Bay- Including the cities of Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Bennett, Econfina, Nixon, and Youngstown 746 AM CDT Thu Apr 13 2023 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Southeast winds 15 to 20 mph with gusts of 40 to 45 mph. * WHERE...North Walton, Central Walton, Washington and Inland Bay Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 26 to 39 mph are expected for at least 2 hours, or gusts between 40 to 57 mph for any length of time are possible.Use extra caution when driving, especially if operating a high profilevehicle. Secure outdoor objects. && $$ FLZ108-112-131500- /O.CON.KTAE.WI.Y.0006.000000T0000Z-230413T1500Z/ South Walton-Coastal Bay- Including the cities of Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, and Magnolia Beach 746 AM CDT Thu Apr 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Southeast winds 15 to 20 mph with gusts of 40 to 50 mph. * WHERE...South Walton and Coastal Bay Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 26 to 39 mph are expected for at least 2 hours, or gusts between 40 to 57 mph for any length of time are possible.Use extra caution when driving, especially if operating a high profilevehicle. Secure outdoor objects. && $$
226 WWUS72 KTAE 131452 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1052 AM EDT Thu Apr 13 2023 ALZ065-066-068-FLZ009-131800- /O.EXB.KTAE.WI.Y.0006.000000T0000Z-230413T1800Z/ Coffee-Dale-Geneva-Holmes- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, and Cobb Crossroads 952 AM CDT Thu Apr 13 2023 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 20 mph with gusts up to 40 mph. * WHERE...In Alabama, Coffee, Dale and Geneva Counties. In Florida, Holmes County. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 26 to 39 mph are expected for at least 2 hours, or gusts between 40 to 57 mph for any length of time are possible.Use extra caution when driving, especially if operating a high profilevehicle. Secure outdoor objects. && $$ FLZ007-008-010-012-108-112-131800- /O.EXT.KTAE.WI.Y.0006.000000T0000Z-230413T1800Z/ North Walton-Central Walton-Washington-Inland Bay-South Walton- Coastal Bay- Including the cities of Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Bennett, Econfina, Nixon, Youngstown, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, and Magnolia Beach 952 AM CDT Thu Apr 13 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 20 mph with gusts up to 40 mph. * WHERE...North Walton, Central Walton, Washington, Inland Bay, South Walton and Coastal Bay Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 26 to 39 mph are expected for at least 2 hours, or gusts between 40 to 57 mph for any length of time are possible.Use extra caution when driving, especially if operating a high profilevehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Apr 13, 5:48 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 13, 5:48 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
648 AM EDT Thu Apr 13 2023
...New AVIATION...
.NEAR TERM...
(Today through Friday) Issued at 348 AM EDT Thu Apr 13 2023
An upper low and attendant surface low will continue to lift out
of the Gulf of Mexico this morning into the afternoon. Additionally,
the associated warm front will continue to lift north across the
CWA as the day progresses beginning with a large swath of stratiform
rain before bringing strong to severe storms across the area with
the main hazards being a few tornadoes and damaging wind gusts.
Much of the area has been upgraded to a Slight Risk via the SPC
with the entire CWA inside a 2% tornado threat and a 5% tornado
threat encompassing most of our SW GA counties. A 15% damaging
wind risk has also been outlined over just about the entire CWA.
In the morning hours as the surface low moves onshore, a triple
point feature appears to develop which may generate enough forcing
for a few storms to form near our western FL Panhandle counties.
In addition, low level shear will be noticeably higher versus
other areas within the CWA due to surface wind backing near the
triple point region which is evident in the hodographs and
localized 0-1km SRH ranging from 200-300m2/s2. However, this may
be short lived as models depict the instability advecting north at
a slow pace resulting in the storms either maturing briefly
before encountering stable air or struggling to mature as a whole.
Regardless, a brief tornado appears possible in our FL Panhandle
Counties.
In our SE AL and SW GA counties, the environment will be much more
favorable for severe storms in the afternoon and early evening
hours. Models indicate a large area across our SW GA counties into
our SE AL counties where 3CAPE ranges from 100-200J/kg with 0-3km
LR's averaging around 7.5C/km. However, despite the small hodograph
size, they remain quite curved in the lower levels generating 0-3km
SRH values around 100-200m2/s2 and 0-3km bulk shear around 25kts.
Supercells appear possible in this environment with a few tornadoes
possible.
Isolated showers and thunderstorms appear possible into the evening,
though coverage will be quite limited. Surface winds will clock to
southwesterly through Saturday morning which will help retain some
moisture in the area. Upper ridging will build back in and mix out
the clouds, bringing in clearer skies come Friday evening.
&&
.SHORT TERM...
(Friday night through Saturday night)
Issued at 348 AM EDT Thu Apr 13 2023
Weak upper level ridging is forecast for Saturday but will
gradually be pushed out of the region as a trough over the MS
River Valley moves east. Ahead of this trough, models depict a
shortwave that forms over the Gulf. Current forecast suggests much
of the region will remain dry through the morning, with chances
for showers and thunderstorms possible for SE AL, the FL
Panhandle, and the W portion of the FL Big Bend. NBM seemed to do
a decent job highlighting the possibility of precipitation since
no model or ensemble has the same solution.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 348 AM EDT Thu Apr 13 2023
Ensembles and guidance show a trough and associated cold front
moving through the SE on Sunday. This should bring a decent shot
at showers and thunderstorms to the region. Guidance doesn't look
too favorable for severe weather at this time, but we're starting
to get in range of the CAMs so that could change. Behind the
front, high pressure returns leading to dry weather for the first
half of the work week. Cooler overnight temperatures will be
briefly observed as lows 40s and 50s. Highs bounce from the upper
70s to low 80s Sunday, to the mid to upper 70s on Monday, and then
back into the upper 70s to mid 80s for Tuesday and Wednesday.
&&
.AVIATION...
(12Z TAFS)
Issued at 648 AM EDT Thu Apr 13 2023
Winds will start the period southeasterly and continue to
clock to southerly into the evening tonight. Vis will drop
periodically across all sites as showers and thunderstorms will
impact all sites throughout the day with ceilings dropping to
borderline IFR CIG's. Some sites such as KTLH, KVLD, and KECP may
drop to IFR however it has been left above due to some uncertainty.
MVFR conditions are currently being observed across all sites as
ceilings continue to drop. Conditions at all sites will briefly
improve at 00Z, however dense fog is possible across all sites early
Friday morning. There is uncertainty in how dense the fog may be
given surface winds may be slightly higher than what is depicted at
the moment.
&&
.MARINE...
Issued at 348 AM EDT Thu Apr 13 2023
Winds are gradually switching to the south via buoy 42039 but are
still producing gale force gusts. Expect winds to fall to high end
Small Craft Advisory near daybreak with occasional gales gusts
occuring for a bit. For the rest of today, bands of thunderstorms
are forecast, with potential for brief wind gusts to 50 knots and
waterspouts. Winds and seas will more quickly decrease later in
the day with winds generally remaining light and southerly through
the weekend. A cold front will move across the waters on Sunday.
&&
.FIRE WEATHER...
Issued at 348 AM EDT Thu Apr 13 2023
Deep moisture associated with an incoming surface low will
spread over the region today. Scattered showers and thunderstorms
will occur across the entire area today into the morning on Friday.
High dispersions are expected today in our FL Panhandle counties, SE
AL counties, and our south-central GA counties. High dispersions
across the entire area will also be possible on Friday.
&&
.HYDROLOGY...
Issued at 348 AM EDT Thu Apr 13 2023
The rain forecast has decreased again with rain abouts generally
ranging from 0.40 to 0.80 inches of rain along and west of the
Apalachicola and Flint rivers while areas east are generally
around 0.25 to 0.75. The exception being Taylor, Lafayette, and
Dixie counties where amounts range from 0.00 to 0.25 inches of
rain. The Excessive Rainfall Outlook from WPC has been trimmed
back as a result removing the SE FL Big Bend from the Marginal
Risk. There is still quite a bit uncertainty that we will get any
flooding as it heavily depends on how the bands of showers and
thunderstorms set up today. This could lead to nuisance flooding
and perhaps very localized flash flooding. Confidence remains low
on timing and placement of precipitation bands.
The next chance for rain arrives late into the weekend as a weak
shortwave trough followed by a cold front moves through the
region. This may bring some showers and thunderstorms to the
region but there are no flooding concerns with this system at this
time.
Rivers remain in good shape.
A note on coastal flooding, the area of concern is Apalachicola.
Tides peaked around 1.02 feet today and seemed to have a 2.3 ft
anomaly couple of hours ago. If this remains around 2 feet we
could see minor coastal flooding at Apalachicola later this
afternoon. Confidence is low but it will need to be something to
watch as winds shift from the east to the southeast and south.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 80 62 81 58 / 80 20 10 0
Panama City 77 65 76 64 / 80 40 0 0
Dothan 77 59 77 55 / 90 30 10 0
Albany 78 59 77 57 / 90 50 10 0
Valdosta 81 62 80 58 / 90 20 10 0
Cross City 83 63 80 59 / 50 20 10 0
Apalachicola 76 66 75 65 / 70 30 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...Small Craft Advisory until 8 AM EDT this morning for GMZ730-765.
Small Craft Advisory until 11 AM EDT /10 AM CDT/ this morning
for GMZ750-752-755-770-772-775.
&&
NEAR TERM...Worster
SHORT TERM...KR
LONG TERM....KR
AVIATION...Worster
MARINE...KR
FIRE WEATHER...Worster
HYDROLOGY...KRIn the hours before
Local storm report, Apr 13, 6:54 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
754 AM EDT THU APR 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND GST 2 S SOUTHPORT 30.26N 85.64W
04/13/2023 M43 MPH BAY FL MESONET
MESONET REPORTED WIND GUST OF 43 MPH.
&&Local storm report, Apr 13, 6:56 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 AM EDT THU APR 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM TSTM WND GST 2 NNW DIREGO PARK 30.21N 85.65W
04/13/2023 E40 MPH BAY FL MESONET
MESONET REPORTED WIND GUST OF 40 MPH.
&&Local storm report, Apr 13, 6:57 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
757 AM EDT THU APR 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM NON-TSTM WND GST 1 NNE TURQUOISE BEACH 30.42N 86.31W
04/13/2023 E43 MPH WALTON FL MESONET
MESONET REPORTS WIND GUST OF 43 MPH.
&&Local storm report, Apr 13, 6:58 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 AM EDT THU APR 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM NON-TSTM WND GST MIRAMAR BEACH 30.38N 86.36W
04/13/2023 M39 MPH WALTON FL MESONET
FSWN MIRAMAR BEACH WEATHERSTEM REPORTS 39
MPH WIND GUST.
&&Local storm report, Apr 13, 7:00 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 AM EDT THU APR 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM NON-TSTM WND GST 1 ENE CHOCTAW BEACH 30.48N 86.33W
04/13/2023 M40 MPH WALTON FL MESONET
FSWN CHOCTAW BEACH WEATHERSTEM REPORTS 40
MPH WIND GUST.
&&Local storm report, Apr 13, 7:01 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 AM EDT THU APR 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM NON-TSTM WND GST 1 ESE GULF RESORT BEACH 30.21N 85.87W
04/13/2023 M40 MPH BAY FL MESONET
MESONET STATION REPORTS WIND GUST OF 40 MPH.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:34 PM CDT | Wind Advisory | TAE | Franklin, Gulf | 5 hr |
| Apr 13, 12:51 AM CDT | Special Marine Warning | TAE | 54 min | |
| Apr 13, 4:29 AM CDT | Special Marine Warning | TAE | 46 min | |
| Apr 13, 4:53 AM CDT | Special Marine Warning | TAE | 67 min | |
| Apr 13, 6:08 AM CDT | Special Weather Statement | TAE | Bay | 52 min |
| Apr 13, 6:23 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 33 min |
| Apr 13, 7:10 AM CDT | Special Marine Warning | TAE | 50 min | |
| Apr 13, 7:26 AM CDT | Special Weather Statement | TAE | Liberty | 49 min |
| Apr 13, 7:38 AM CDT | Tornado Warning | TAE | Franklin, Wakulla | 52 min |
| Apr 13, 8:17 AM CDT | Special Weather Statement | TAE | Liberty | 43 min |
| Apr 13, 8:58 AM CDT | Special Marine Warning | TAE | 62 min | |
| Apr 13, 10:05 AM CDT | Special Marine Warning | TAE | 55 min | |
| Apr 13, 11:04 AM CDT | Special Weather Statement | TAE | Dixie, Taylor | 56 min |
| Apr 13, 11:53 AM CDT | Special Weather Statement | TAE | Gilchrist | 52 min |
| Apr 13, 1:00 PM CDT | Small Craft Advisory | TAE | 6 hr |
Nearby
Wind Advisories in Florida, 2023Wind Advisories in Alabama, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.